Alert archive / Montana / Special Weather Statements in 2014

Special Weather Statement, NWS Great Falls, MT

June 13, 2014Meagher County, Montana

NWS Great Falls, MT issued this special weather statement at Jun 13, 2014, 7:21 AM MDT for Meagher County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2014, 7:21 AM MDT (13:21 UTC)
Expired
Jun 13, 2014, 7:45 AM MDT
In force
24 min
Issued by
NWS Great Falls, MT

County Meagher County, MT

The radar

The Great Falls radar (KTFX), 98 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 1.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS85 KTFX 131321
SPSTFX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 AM MDT FRI JUN 13 2014

MTZ053-054-131345-
BROADWATER MT-MEAGHER MT-
721 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER AND CENTRAL
BROADWATER COUNTIES UNTIL 745 AM MDT...

AT 719 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF TOWNSEND...MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE 
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN BROADWATER COUNTY...
  RURAL WESTERN MEAGHER COUNTY...
  RURAL CENTRAL MEAGHER COUNTY...


LAT...LON 4684 11077 4663 11057 4630 11142 4645 11157
TIME...MOT...LOC 1320Z 237DEG 37KT 4643 11137

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:45 AM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 13, 5:45 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MDT Fri Jun 13 2014

Updated Aviation

.DISCUSSION...

Today through Sunday...An upper level low pressure trof will move
over the Pacific Northwest today and move over the Idaho Panhandle
by late afternoon. Several disturbances moving through the flow
aloft will keep showers in the forecast this morning. To the south,
the dynamics across the southwest zones will increase during the
afternoon as a vort lobe rotates through the base of the trof. The
northern portions of the CWA will have much better chances for
precipitation although the southwest zones will have the better
shear and a better chance for an organized/severe thunderstorm.
Convection will linger into the night as the low pressure trof moves
over the zones. by late Friday night, wrap around moisture will be
moving south across the Canadian border.  Northern half of the CWA
should be nearly saturated by mid-morning with widespread
precipitation. The upper level trof will be east of the zones
Saturday, flow aloft will be from the northwest, and heights aloft
will be rising. Some weak afternoon instability could develop as the
trof passes through the region but, in general, mainly showers are
expected. Sunday will begin with a weak high pressure ridge over the
zones. However, a low pressure trof will move into the Pacific
Northwest during the day. This will cause some increased, but still
weak, instability over the area. Some thunderstorm activity is
possible but the environment will be not supportive of anything
approaching severe. Zelzer

Sunday Night through Friday...Forecast confidence remains low during
the extended time period, however both models suggest an unsettled
pattern will persist through most of next week. A broad, slow-moving
trough of low pressure will track into the Pacific Northwest and
Northern Rockies with several smaller shortwaves moving over the
Treasure State. Though there will be precipitation chances each day
during the forecast period, a prolonged period of heavy
precipitation is not expected. The best chance for precipitation
will be Monday as ample Pacific moisture coupled with a strong
upper-level shortwave move across Montana. Long range forecast
models indicate discrepancies on the track of the main upper-level
low and timing of each shortwave. Temperatures will remain cooler
during the first half of the forecast period with highs 5 to 10
degrees below seasonal averages and near seasonal averages for the
middle to latter half of next week. MLV

&&

.AVIATION...
UPDATED 1200Z.
Showers and thunderstorms will continue to track NE this morning
affecting primarily KHLN, KGTF and KHVR terminals as an upper-level
trough of low pressure and surface boundary track over north-central
Montana. Some storms will bring local/short duration MVFR conditions
and mountain obscuration with small hail/strong wind gusts up to
30kts possible with the strongest cells. Winds will become westerly
later this morning, which will allow for a brief period of improved
conditions before scattered showers and thunderstorms with possible
MVFR conditions re-develop late this afternoon and evening as the
next wave of energy moves into the Northern Rockies. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  43  61  43 /  50  40  70  40
CTB  63  42  62  42 /  70  70  80  40
HLN  70  45  65  44 /  50  40  60  40
BZN  68  40  61  39 /  50  70  60  40
WEY  64  30  56  30 /  30  50  60  40
DLN  67  38  61  38 /  40  50  50  30
HVR  68  43  63  41 /  70  40  70  40
LWT  66  40  57  39 /  50  50  60  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

In the hours before

Special weather statement, Jun 13, 2:33 AM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
233 AM MDT FRI JUN 13 2014

MTZ012-013-049-130915-
CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-
233 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TETON...WESTERN CHOUTEAU
AND CENTRAL CASCADE COUNTIES UNTIL 315 AM MDT...

AT 228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
POWER TO 11 MILES SOUTHEAST OF CASCADE...AND MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   BLACK EAGLE AND  GREAT FALLS...
   CENTERVILLE... MALMSTROM AFB... SAND COULEE... STOCKETT AND
  TRACY...
   FLOWEREE...
   BELT AND  CARTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4795 11088 4721 11078 4713 11155 4784 11166
TIME...MOT...LOC 0833Z 247DEG 37KT 4779 11151 4719 11145

MLV
Special weather statement, Jun 13, 3:10 AM MDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
310 AM MDT FRI JUN 13 2014

MTZ012-013-045-131000-
CASCADE MT-CHOUTEAU MT-LIBERTY MT-
310 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LIBERTY...
CENTRAL CHOUTEAU AND NORTHEASTERN CASCADE COUNTIES UNTIL 400 AM
MDT...

AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF THE
KNEES TO 6 MILES NORTHWEST OF BELT...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   HIGHWOOD...
   FORT BENTON...
   LOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4828 11033 4742 11027 4741 11063 4736 11064
      4736 11076 4732 11077 4729 11112 4805 11116
TIME...MOT...LOC 0911Z 230DEG 41KT 4803 11104 4744 11101

MLV
Special weather statement, Jun 13, 3:20 AM MDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MDT FRI JUN 13 2014

MTZ012-050-054-131000-
CASCADE MT-JUDITH BASIN MT-MEAGHER MT-
320 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER...WESTERN JUDITH
BASIN AND SOUTHEASTERN CASCADE COUNTIES UNTIL 400 AM MDT...

AT 319 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 23 MILES NORTHWEST OF WHITE SULPHUR SPRINGS...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   NEIHART...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4717 11056 4695 11037 4671 11120 4688 11134
TIME...MOT...LOC 0920Z 244DEG 38KT 4684 11112

MLV
Special weather statement, Jun 13, 3:25 AM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MDT FRI JUN 13 2014

MTZ013-050-051-131030-
CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT-
325 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JUDITH BASIN...
NORTHWESTERN FERGUS AND SOUTHEASTERN CHOUTEAU COUNTIES UNTIL 430 AM
MDT...

AT 323 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GEYSER...OR 17 MILES
NORTHWEST OF STANFORD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   SQUARE BUTTE AND  COFFEE CREEK...
   ILIAD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4786 10968 4754 10939 4724 11043 4741 11061
TIME...MOT...LOC 0925Z 240DEG 39KT 4737 11039

MLV
Local storm report, Jun 13, 6:46 AM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 AM MDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HAIL             7 SE BOULDER            46.17N 112.00W
06/13/2014  M0.25 INCH       JEFFERSON          MT   TRAINED SPOTTER

&&

JNS
Special weather statement, Jun 13, 7:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
721 AM MDT FRI JUN 13 2014

MTZ053-054-131345-
BROADWATER MT-MEAGHER MT-
721 AM MDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEAGHER AND CENTRAL
BROADWATER COUNTIES UNTIL 745 AM MDT...

AT 719 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF TOWNSEND...MOVING NORTHEAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN BROADWATER COUNTY...
  RURAL WESTERN MEAGHER COUNTY...
  RURAL CENTRAL MEAGHER COUNTY...

LAT...LON 4684 11077 4663 11057 4630 11142 4645 11157
TIME...MOT...LOC 1320Z 237DEG 37KT 4643 11137

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:12 PM MDTSpecial Weather StatementTFXCascade63 min
Jun 12, 10:55 PM MDTSpecial Weather StatementTFXCascade50 min
Jun 12, 11:02 PM MDTSpecial Weather StatementTFXChouteau58 min
Jun 12, 11:05 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton40 min
Jun 12, 11:42 PM MDTSpecial Weather StatementTFXChouteau48 min
Jun 12, 11:57 PM MDTSpecial Weather StatementTFXChouteau48 min
Jun 13, 12:43 AM MDTSpecial Weather StatementTFXBlaine62 min
Jun 13, 1:18 AM MDTSpecial Weather StatementTFXLewis and Clark57 min
Jun 13, 1:45 AM MDTSpecial Weather StatementTFXCascade, Lewis and Clark45 min
Jun 13, 1:49 AM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark41 min
Jun 13, 2:16 AM MDTSpecial Weather StatementTFXCascade44 min
Jun 13, 2:33 AM MDTSpecial Weather StatementTFXCascade42 min
Jun 13, 2:40 AM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin50 min
Jun 13, 3:10 AM MDTSpecial Weather StatementTFXChouteau50 min
Jun 13, 3:20 AM MDTSpecial Weather StatementTFXMeagher40 min
Jun 13, 3:25 AM MDTSpecial Weather StatementTFXChouteau65 min
Jun 13, 11:51 AM MDTSpecial Weather StatementTFXBroadwater39 min
Jun 13, 12:31 PM MDTSpecial Weather StatementTFXPondera44 min
Jun 13, 2:01 PM MDTSpecial Weather StatementTFXChouteau44 min
Jun 13, 2:41 PM MDTSpecial Weather StatementTFXChouteau49 min
Jun 13, 3:15 PM MDTSpecial Weather StatementTFXChouteau30 min
Jun 13, 3:58 PM MDTSpecial Weather StatementTFXBlaine47 min
Jun 13, 4:52 PM MDTSpecial Weather StatementTFXBlaine53 min

Nearby

Special Weather Statements in Montana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.